MAUDE Adverse Event Report: OREGON MANUFACTURING PLANT NATURALYTE 2251 2K 2.5CA 1MG 55 GAL; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)

OREGON MANUFACTURING PLANT NATURALYTE 2251 2K 2.5CA 1MG 55 GAL; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Catalog Number 13-2251-0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Electrolyte Imbalance (2196); Loss of consciousness (2418)
Date of Event 12/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Plant investigation: a records review was performed to obtain all lot numbers delivered to the customer's facility three months prior to the complaint occurrence date, from (b)(6) 2018 thru (b)(6) 2018.The review revealed that the following lot numbers that potentially could be involved: 18nxac067, 18nxac040, 18nxac013, 18lxac082, 18lxac059, 18lxac057, 18lxac056, 18lxac042, 18lxac043 and 18kxac026.A device history records (dhr) review did not reveal any issue during the manufacturing process and all inspection and release criteria was met.Based on the results of the sap search and lack of product malfunctions reported within the information available in the complaint file, it is not possible to determine a cause related to the product manufacturing process.In conclusion, the complaint cannot be traced to the device as there are no product malfunctions and/or out of specifications reported.Clinical investigation: a temporal relationship exists between hd therapy utilizing the 2008t hemodialysis system, naturalyte #2251 - 2k 2.5ca 1mg and the serious adverse event(s) of loss of consciousness and metabolic acidosis requiring hospitalization.The etiology of the event(s) is unknown; therefore, causality cannot be determined.Based on the information available, the naturalyte #2251 - 2k 2.5ca 1mg cannot be disassociated from the event(s).A sample of the naturalyte #2251 - 2k 2.5ca 1mg utilized on (b)(6) 2018 was not retained for manufacturer evaluation; therefore, validation testing cannot be performed.Additionally, there is no record of functional compliance testing being performed on the 2008t hemodialysis system post event(s).Should additional information become available, the need for an amended clinical investigation will be re-evaluated accordingly.
 
Event or Problem Description
A user facility dialysis technician (dt) reported that a patient on hemodialysis (hd) for renal replacement therapy (rrt) was found unresponsive during their hd treatment on (b)(6) 2018.Upon follow up, the dt stated that 1.5 hours after the initiation of their treatment, the patient was found unresponsive.Emergency medical services (ems) were called and the patient was transported to the emergency room (er).The dt stated that hematological studies conducted in the er revealed that the patient was in metabolic acidosis with a sodium (na) level of 172 and a ph of 7.1.The dt stated that the patient remained hospitalized as of (b)(6) 2018.Additional patient, intervention, event, and hospitalization details were requested, but were not provided.No sample was available for manufacturer analysis.

Brand Name
NATURALYTE 2251 2K 2.5CA 1MG 55 GAL
Common Device Name
DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Manufacturer (Section D)
OREGON MANUFACTURING PLANT
750 n lallendorf road
oregon OH 43616
MDR Report Key8189256
Report Number3005162618-2018-00010
Device Sequence Number13952518
Product Code KPO
UDI-Device Identifier00840861101863
UDI-Public00840861101863
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K981043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number13-2251-0
Was Device Available for Evaluation? No
Device Age MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2018
Initial Report FDA Received Date12/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRESENIUS 2008T MACHINE
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;